Queueing Systems

, Volume 30, Issue 3, pp 309–321

On the single server retrial queue subject to breakdowns

Authors

  • A. Aissani
    • Institut des Sciences Exactes, Departement de MathématiquesUniversité de Blida
  • J.R. Artalejo
    • Faculty of Mathematics, Department of Statistics and Operations ResearchUniversity Complutense of Madrid
Article

DOI: 10.1023/A:1019125323347

Cite this article as:
Aissani, A. & Artalejo, J. Queueing Systems (1998) 30: 309. doi:10.1023/A:1019125323347

Abstract

This paper deals with a single server retrial queueing system subject to active and independent breakdowns. The objective is to extend the results given independently by Aissani [1] and Kulkarni and Choi [15]. To this end, we introduce the concept of fundamental server period and an auxiliary queueing system with breakdowns and option for leaving the system. Then, we concentrate our attention on the limiting distribution of the system state. We obtain simplified expressions for the partial generating functions of the server state and the number of customers in the retrial group, a recursive scheme for computing the limiting probabilities and closed-form formulae for the second order partial moments. Some stochastic decomposition results are also investigated.

retrial queues breakdowns stochastic decomposition

Copyright information

© Kluwer Academic Publishers 1998